MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Scar (1793); Scar Tissue (2060); Vertigo (2134); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.The product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.(b)(4).
 
Event or Problem Description
A health professional reported that after an intraocular lens (iol) implant surgery, the patient is experiencing scarring behind the lens, scarring on the surface of the eye, blurred vision, visual imbalance and vertigo.The patient is required to wear special glasses due to the imbalance in vision.The surgeon stated the removal of the lens is not an option due to high risk of total blindness.Additional information has been requested.
 
Additional Manufacturer Narrative
One photo was provided for this case.The non-slit lamp photo is of the general orbital area and the iol is not visible.Therefore a photo review is not possible for this case.A non-qualified cartridge/iol combination was indicated.The diopter lens is not qualified for use with the cartridge.The qualified diopter range for this lens model is 6.0- to 25.0 diopters.Root cause: the product investigation could not identify a root cause for the reported event.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating i was told i have scarring behind this lens, and have attached an ir photo of the surface of my eye and how it reacted to the implant, requiring two more surface/removal surgeries by doctor peabody.The surface was cleared up by the two additional surface surgeries and has resolved that issue.Was told the scar behind the implant was too risky to remove, that it could just scar again, and that it was not possible to see if the lens was placed improperly, or if it has shifted, due to scarring around the lens.Told removing or replacing lens, not an option, as risks total blindness.I am on the 5th pair of glasses to correct imbalance between the eyes now, have had severe vertigo, unable to read, and need r eye cataract removed as well.Latest script is allowing some reading, corrected most of horizon line issue, and still have some vertigo.You can imagine i am totally reluctant to have the r eye cataract removal with this previous ordeal.I am submitting this and willing to help you sort this out, so no one else has to go through this.Thank you for this effort to find out what went wrong.You should also know i have multiple auto immune issues and that may have contributed to my response to a lens implant.

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11560521
Report Number1119421-2021-00634
Device Sequence Number4183213
Product Code MFK
UDI-Device Identifier00380652417280
UDI-Public00380652417280
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberTFNT60
Device Catalogue NumberTFNT60U285
Device Lot Number12712938
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/01/2021
05/19/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/05/2021
06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE D; MONARCH III IOL INJECTOR
Outcome Attributed to Adverse Event Other;